MAUDE Adverse Event Report: ARTHREX, INC. RING CURRETTE,ANKLE ARTHRSCPY,REVSE ANGL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. RING CURRETTE,ANKLE ARTHRSCPY,REVSE ANGL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number RING CURRETTE,ANKLE ARTHRSCPY,REVSE ANGL
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 1/30/2023 it was reported by a sales representative via sems that an ar-8655-04 ring currette broke off inside the patient during the ankle arthroscopy/micro fracture repair.The tip of curette broke off inside the joint when trying to remove loose cartilage during the middle of the arthroscopy procedure.The surgeon had to open laterally since he was not able to retrieve the piece inside the joint.They used fluro to located the broken piece but still the surgeon never retrieved the broken piece.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of this failure is attributed to wear and tear damage incurred over repeatedly use of the device in the field.Manufacturing date 2018.

Brand Name
RING CURRETTE,ANKLE ARTHRSCPY,REVSE ANGL
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16403787
Report Number1220246-2023-06325
Device Sequence Number5759709
Product Code MDM
UDI-Device Identifier00888867044272
UDI-Public00888867044272
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRING CURRETTE,ANKLE ARTHRSCPY,REVSE ANGL
Device Catalogue NumberAR-8655-04
Device Lot Number1391844
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown